EspaƱol
ABOUT US | CONTACT | VOLUNTEER | WAYS TO GIVE
MISSION & MINISTRY
Find a Physician
Decrease (-) Restore Default Increase (+)

Definition:

Trazodone is an antidepressant medication. Trazodone overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.

This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.



Alternative Names:

Desyrel overdose; Deprax overdose; Molipaxin overdose; Thrombran overdose; Trialodine overdose; Trittico overdose



Poisonous Ingredient:

Trazodone



Where Found:

Trazodone is commonly sold under the brand name Desyrel.



Symptoms:

Home Treatment:

Seek immediate medical care. Standard procedure is to make the person throw up. Do NOT make the person throw up if he or she is unconscious or having convulsions. Confirm this procedure with Poison Control.



Before Calling Emergency:

Determine the following information:

  • Patient's age, weight, and condition
  • Name of the product (as well as the ingredients and strength, if known)
  • Time it was swallowed
  • Amount swallowed
  • If the medication was prescribed for the patient


Poison Control, or a local emergency number:

The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.

This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.

Take the container with you to the hospital, if possible.

See: Poison control center - emergency number



What to expect at the emergency room:

The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:

  • Breathing support (artificial respiration)
  • Activated charcoal
  • Fluids by IV
  • Laxative
  • Tube through the mouth into the stomach to empty the stomach (gastric lavage )


Expectations (prognosis):

Death can result from an overdose, but this is rare. Heart and respiratory problems are also rare.




Review Date: 2/3/2009
Reviewed By: A.D.A.M. Editorial Team: David Zieve, MD, MHA, Greg Juhn, MTPW, David R. Eltz. Previously reviewed by Eric Perez, MD, Department of Emergency Medicine, St. Luke's-Roosevelt Hospital Center, New York, NY. Review provided by VeriMed Healthcare Network (10/29/07).

The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997- A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.
adam.com


About Us



Emanuel Cancer Centers 2013 Annual Report
Joint Notice of Privacy Practices
Accreditation & Quality Measures
Board of Directors
CEO's Message
Community Crisis Information
Maps & Directions
Mission & Ministry
News & Publications
Volunteer

Care & Services



Emanuel Physician Finder

Employees & Physicians



Tenet Application Process
e-MC Physician Portal
Web Mail
Employment Services
Physician Verification
Living in Turlock
Contact Us

Emanuel Medical Center
825 Delbon Avenue
Turlock, CA 95382
(209) 667-4200
Contact Us
© 2014 Emanuel Medical Center, Inc. All rights reserved
Home   |   Site Map   |   Joint Notice of Privacy Practices